Scaling Algebras and Renormalization Group in Algebraic Quantum Field Theory

Detlev Buchholz, Rainer Verch
January 16, 1995
For any given algebra of local observables in Minkowski space an associated scaling algebra is constructed on which renormalization group (scaling) transformations act in a canonical manner. The method can be carried over to arbitrary spacetime manifolds and provides a framework for the systematic analysis of the short distance properties of local quantum field theories. It is shown that every theory has a (possibly non-unique) scaling limit which can be classified according to its classical or quantum nature. Dilation invariant theories are stable under the action of the renormalization group. Within this framework the problem of wedge (Bisognano-Wichmann) duality in the scaling limit is discussed and some of its physical implications are outlined.
open access link
@article{Buchholz:1995gr, author = "Buchholz, Detlev and Verch, Rainer", title = "{Scaling algebras and renormalization group in algebraic quantum field theory}", journal = "Rev. Math. Phys.", volume = "7", year = "1995", pages = "1195-1240", doi = "10.1142/S0129055X9500044X", eprint = "hep-th/9501063", archivePrefix = "arXiv", primaryClass = "hep-th", reportNumber = "DESY-95-004", SLACcitation = "%%CITATION = HEP-TH/9501063;%%" }

Keywords: 
scaling limits